Osaka Journal of Mathematics

On the maximal pro-$p$ extension unramified outside $p$ of an imaginary quadratic field

Satoshi Fujii

Full-text: Open access


In this article, we study the group structure of the Galois group of the maximal pro-$p$ extension unramified outside $p$ of imaginary quadratic fields by using Iwasawa theory.

Article information

Osaka J. Math., Volume 45, Number 1 (2008), 41-60.

First available in Project Euclid: 14 March 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R23: Iwasawa theory


Fujii, Satoshi. On the maximal pro-$p$ extension unramified outside $p$ of an imaginary quadratic field. Osaka J. Math. 45 (2008), no. 1, 41--60.

Export citation


  • A. Fröhlich: On fields of class two, Proc. London Math. Soc. (3) 4 (1954), 235–256.
  • T. Fukuda: Remarks on $\mathbf{Z}_p$-extensions of number fields, Proc. Japan Acad. Ser. A Math. Sci. 70 (1994), 264–266.
  • R. Greenberg: On the Iwasawa invariants of totally real number fields, Amer. J. Math. 98 (1976), 263–284.
  • W.N. Herfort and L. Ribes: On automorphisms of free pro-$p$-groups, I, Proc. Amer. Math. Soc. 108 (1990), 287–295.
  • H. Ichimura and H. Sumida: On the Iwasawa $\lambda$-invariant of the real $p$-cyclotomic field, J. Math. Sci. Univ. Tokyo 3 (1996), 457–470.
  • H. Ichimura and H. Sumida: On the Iwasawa invariants of certain real abelian fields. II, Internat. J. Math. 7 (1996), 721–744.
  • K. Iwasawa: On $\mathbb{Z}_{l}$-extensions of algebraic number fields, Ann. of Math. (2) 98 (1973), 246–326.
  • H. Koch: Fields of class two and Galois cohomology; in Algebraic Number Fields: $L$-Functions and Galois Properties (Proc. Sympos., Univ. Durham, Durham, 1975), Academic Press, London, 1977, 609–624.
  • H. Koch: Galois Theory of $p$-Extensions, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2002.
  • K. Komatsu: On the maximal $p$-extensions of real quadratic fields unramified outside $p$, J. Algebra 123 (1989), 240–247.
  • J.S. Kraft and R. Schoof: Computing Iwasawa modules of real quadratic number fields, Compositio Math. 97 (1995), 135–155, Erratum: Compositio Math. 103 (1996), 241.
  • B. Mazur and A. Wiles: Class fields of abelian extensions of $\mathbb{Q}$, Invent. Math. 76 (1984), 179–330.
  • J. Minardi: Iwasawa modules for $\mathbb{Z}_p^d$-extensions of algebraic number fields, Washington University, Thesis (1986).
  • J. Neukirch, A. Schmidt and K. Wingberg: Cohomology of Number Fields, Grundlehren der Mathematischen Wissenschaften 323, Springer-Verlag, Berlin, 2000.
  • T. Nguyen Quang Do: Sur la $p$-ramification non abélienne de corps de nombres totalement réels; in Théorie des Nombres, Années 1989/90–1990/91, Publ. Math. Fac. Sci. Besançon, Univ. Franche-Comté, Besançon, 1991, 14.
  • M. Ozaki: A note on the capitulation in $\mathbf{Z}_p$-extensions, Proc. Japan Acad. Ser. A Math. Sci. 71 (1995), 218–219.
  • I.R. Shafarevich: Extensions with prescribed ramification points, Inst. Hautes Études Sci. Publ. Math. 18 (1963), 71–95.
  • L.C. Washington: Introduction to Cyclotomic Fields, Second edition, Graduate Texts in Mathematics 83, Springer-Verlag, New York, 1997.
  • K. Wingberg: On the maximal unramified $p$-extension of an algebraic number field, J. Reine Angew. Math. 440 (1993), 129–156.